MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø10X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø10X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34250320S
Medical Device Problem Codes Break (1069); Fracture (1260); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Impaired Healing (2378); Insufficient Information (4580)
Date of Event 03/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "the breakage of the gamma 3 long nail was discovered during a periodic visit to the hospital on march 28.Revision surgery needed.".
 
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the breakage of the gamma 3 long nail was discovered during a periodic visit to the hospital on (b)(6) 2025.Revision surgery needed.".
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the inspection performed on the nail and on the x-rays received.The device inspection revealed the following: the identification of the returned nail was confirmed based on the catalog # and the lot # marked.The implant is broken in two parts, at the level of the lag screw hole.Both parts were returned.The evaluation revealed that the nail broke due to fatigue after 5 months of implantation.This can be stated based on the lines of rest clearly visible on the anterior side of the nail, which are a classic indication of a fatigue fracture.According to the observations made, the fatigue fracture had its origination on the lateral side of the anterior portion of the lag screw hole.Material damage, which was caused by misaligned drilling, may have weakened the device and contributed to the breakage.This statement is confirmed by the significant signs of wear (shiny area) on the lateral side of the hole.The removed material created a sharp-edged chamfer.The posterior side of the lag screw hole shows evidence of a sudden "catastrophic" brittle fracture, resulting from the fatigue fracture aforementioned.Material deformation (bearing points) be observed on the edge of the proximal hole, below the lag screw.This indicates that the nail was subjected to severe loads, leading to displacement of the lag screw, associated with the breakage of the nail.This statement is confirmed by the wear marks observed on the returned lag screw.Based on investigation, the root cause of the implant breakage was attributed to bone delayed union.The position and the extent of the fracture prevented a proper bone healing, which caused extensive load being applied to the implant and therefore, its breakage.The misdrilling most probably contributed to the fracture, by facilitating and/or accelerating its development.However, it is unlikely to have been the main cause.Its must be noted, that patient medical records where not provided, therefore, no statement could be made regarding a possible influence of any patient health condition or post-operative behavior on the delayed union.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø10X320MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21894321
Report Number0008031020-2025-00746
Device Sequence Number8097899
Product Code HSB
UDI-Device Identifier04546540375339
UDI-Public(01)04546540375339(17)290131(10)K19BC6A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number34250320S
Device Lot NumberK19BC6A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale